Alert archive / Oregon / Wind Advisories in 2022
Wind Advisory 5, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 13, 2022, 2:23 PM PST for Modoc County, California; Klamath County, Lake County, Oregon. It took effect at Feb 14, 2022, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2022, 2:23 PM PST (22:23 UTC)
- In effect from
- Feb 14, 2022, 10:00 AM PST
- Expired
- Feb 14, 2022, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS76 KMFR 132223 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 223 PM PST Sun Feb 13 2022 CAZ085-ORZ030-031-141200- /O.NEW.KMFR.WI.Y.0005.220214T1800Z-220215T0300Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Lakeview 223 PM PST Sun Feb 13 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY... * WHAT...West winds 25 to 40 mph with gusts up to 45 mph expected. * WHERE...In California, the higher terrain, including highway 299 east of Alturas. In Oregon, the higher terrain in Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County. This includes highway 395 from Lakeview south. * WHEN...From 10 AM to 7 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
224 WWUS76 KMFR 140143 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 543 PM PST Sun Feb 13 2022 CAZ085-ORZ030-031-141200- /O.CON.KMFR.WI.Y.0005.220214T1800Z-220215T0300Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Lakeview 543 PM PST Sun Feb 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST MONDAY... * WHAT...West winds 25 to 40 mph with gusts up to 45 mph expected. * WHERE...The higher terrain of eastern Modoc County in California, including Highway 299 near Cedar Pass, an the higher terrain of Lake and Klamath Counties in Oregon, including portions of Highway 395, and Highway 31 between Paisley and Summer Lake. * WHEN...From 10 AM to 7 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
867 WWUS76 KMFR 141131 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 331 AM PST Mon Feb 14 2022 CAZ085-ORZ030-031-150000- /O.CON.KMFR.WI.Y.0005.220214T1800Z-220215T0300Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Lakeview 331 AM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 45 mph expected. * WHERE...The higher terrain of eastern Modoc County in California, including Highway 299 near Cedar Pass, an the higher terrain of Lake and Klamath Counties in Oregon, including portions of Highway 395, and Highway 31 between Paisley and Summer Lake. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
674 WWUS76 KMFR 142117 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 117 PM PST Mon Feb 14 2022 CAZ085-ORZ030-031-150300- /O.CON.KMFR.WI.Y.0005.000000T0000Z-220215T0300Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Lakeview 117 PM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...The higher terrain of eastern Modoc County in California, including Highway 299 near Cedar Pass, an the higher terrain of Lake and Klamath Counties in Oregon, including portions of Highway 395, and Highway 31 between Paisley and Summer Lake. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 13, 8:57 AM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Feb 13, 8:57 AM PST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Medford OR
857 AM PST Sun Feb 13 2022
.DISCUSSION...Adjustments were made to the sky cover to better
reflect the latest visible image. Low clouds and fog are confined
to the Grants Pass area, portions of the Umpqua Basin and portions
of the coast, including Gold Beach and North Bend. The low clouds
in these areas will burn off later this morning with clear skies
by the afternoon. The rest of the forecast is still on track.
Details on the forecast in the days to come follow in the previous
discussion.
-Petrucelli
&&
.AVIATION...13/12Z TAFs...Inland, VFR conditions prevail and will
continue today, with the exception of IFR/LIFR cig/vis this morning
in the Umpqua Basin. Along the coast, areas of IFR/LIFR in fog and
status are likely to spread onshore this morning as a southerly
surge of fog spreads northward across the coastal waters and pushes
into the coast. Inland, areas of IFR/LIFR should clear by late
morning or early afternoon then areas of LIFR/IFR in fog are likely
to redevelop in the Umpqua Basin tonight. Along the coast, expect
partial clearing of fog and low stratus this afternoon, followed by
IFR cigs/vis returning this evening and tonight. Also expect areas
of light rain to develop late tonight at the coast. -CC
&&
.MARINE....MARINE...Updated 855 AM PST Sunday, 13 February 2022...
Generally light south to southwest winds and relatively small seas
will continue through early Monday. Areas of dense fog this morning
are expected to thin and lift into more of a cloud deck off of the
surface this afternoon. A frontal will move through on Monday with
breezy west to northwest winds behind it along with building seas.
Northerly winds are then likely Tuesday afternoon through Thursday
with a mix steep to very steep seas, strongest south of Cape Blanco.
Seas will be wind wave and fresh swell dominated, but a long period
west swell will also build into the waters Wednesday and Thursday.
Winds and seas are expected to gradually lower Friday and Saturday.
~BTL/CC
&&
.PREV DISCUSSION... /Issued 350 AM PST Sun Feb 13 2022/
SHORT TERM...
Some interesting features on satellite tonight as some stratus
begins to surge up the coast. This is typical of summer patterns
when a thermal trough retreats inland and warmer southerly air
pushes up from the south in the marine waters, which helps create
a layer of stratus. That stratus is covering small parts of the
coast this morning and is a sign that today with be cooler
compared to yesterday. However, high temperatures will remain on
the warmer side inland. We'll test high temperature records yet
again today as Klamath Fall's old record of 61 is expected to fall
to a high of 65 later today. Medford will be close, but we're two
degrees off the record high of 71 with a forecast of 69.
Monday will finally bring the end to the dry stretch in Medford.
Although it is just one point within a large area, it has been
unusually dry since about mid January. The chance for wetting
rain( 0.10 inches ) across the region varies depending on
location. Along the coast we have a 40 to 80% chance to see that
much rain, but it really drops off east of the Cascades with the
potential dropping to 10%, except for the Warners. Hopefully that
puts into context that we will see some rain, but not a lot of it
compared to some of our stronger atmospheric river events around
Christmas.
As for snow, we'll see snow accumulation around 3 to 6 inches in
the high Cascades with the highest totals farther to the north.
Mt. Ashland will also see some snow, but it will only amount 2 to
4 inches. With a strong cold front accompanying this system,
we'll see snow levels start out around 4500 feet before falling
down to 3000 feet behind the front. The valleys east of the
Cascades could see some snow, but it should only amount to trace
amounts with no impacts.
-Smith
LONG TERM.../Issued 251 PM PST Sat Feb 12 2022/
After midnight on Monday night the bulk of the storm will have
passed through, and rain amounts in the valleys will have peaked.
We anticipate less than 0.05" in the N. California Valleys, up to
0.1" in the Rogue and Illinois Valleys, and between 0.15" to
0.35" in the Coquille and Umpqua Valleys. However, models are
having difficulty resolving the stability in the wake of the
trough and are mixed as to the amount of post-frontal showers will
be ongoing Tuesday morning. Given that deterministic solutions
retain a cold pool in the 850-700 mb layer and are resolving
upward vertical motion in the mid-levels, conditions for
continued showers seem favorable. So, have increased PoPs along
the Cascades & north and west of the Umpqua divide. Amounts from
these lingering showers Tuesday morning should still be quite
light, with additional accumulations only equaling a few
hundredths.
High pressure builds back into the region on Wednesday, though it
is displaced a bit further west than with this last dry stretch.
For Wednesday through Friday this means fresh moisture for the
formation of frost and fog/freezing fog, and afternoon
temperatures closer to normal for mid-February. Beyond Friday
though, the more westerly axis of the ridge means that within
upper level westerly flow ,short wave troughs will have an easier
go at bringing further unsettled weather. For the period
beginning Saturday night and ending on Monday night, the
percentage of models showing precipitation in the region increases
from 17% to 54%, per the 100 member collective in the WPC Cluster
Analysis.
-Miles
AVIATION...13/06Z TAFs...VFR conditions prevail and will continue,
with the exception of IFR/LIFR conditions expected to redevelop in
the Umpqua Basin. Fog and status is also likely over the coastal
waters and along the coast as a southerly surge of fog moves north
tonight into tomorrow. Inland ares of IFR/LIFR should clear by lat.
e morning or early afternoon. -DW/BPN
MARINE...Updated 200 AM PST Sunday, 13 February 2022...Light
south to southwest winds and light seas will continue through early
Monday. Areas of dense fog are possible this morning. A weak cold
front will move across the area early Monday with breezy west winds
and building seas. Gusty north winds and steep seas are expected as
a thermal trough redevelops late Monday and Tuesday. Then seas will
build late Tuesday through Thursday with a mix steep to very steep
seas possible as moderate to strong north winds develop. Seas will
be wind wave and fresh swell dominated, but a long period west swell
will also build into the waters Wednesday and Thursday. Winds and
seas are expected to gradually lower Friday and Saturday. -CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.
Pacific Coastal Waters...
Small Craft Advisory from 4 PM Monday to 10 AM PST Tuesday for
PZZ350-356.
Small Craft Advisory from 1 PM Monday to 10 AM PST Tuesday for
PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:50 AM PST | Small Craft Advisory | MFR | 62 hr | |
| Feb 13, 1:18 PM PST | Hazardous Seas Watch | MFR | 38 hr |
Nearby
Wind Advisories in Oregon, 2022Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.